MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. FOUNTAIN.INFUSION CATHETER

MERIT MEDICAL SYSTEMS INC. FOUNTAIN.INFUSION CATHETER
Catalog Number FIS4-90-5SQ/JP
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an interventional thrombolytic procedure on a patient diagnosed with peripheral vascular disease [pvd], the thrombolytic catheter tip detached within the patient.The physician had acquired arterial access and had successfully negotiated the patients challenging and diseased vasculature under fluoroscopy.The thrombolytic catheter was successfully placed within the patient's superficial fem-pop artery in an attempt to restore patient's blood flow to the lower periphery.During removal of the thrombolytic catheter for follow-up imaging, the tip detached within the patent's lower extremity.The account states that an attempt to retrieve the foreign body in total, may not have been completely successful.Post peripheral vascular intervention, the patient underwent a lower extremity (le) amputation because of the unsuccessful thrombolytic therapy attempts.The account states that the amputation was necessary due to the current disease state of the patient.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The device was examined visually, and functional testing was performed.The area of the break was rough, but not elongated, indicating that the tip was likely caught on something, but did not take much force to break.A definitive root cause could not be determined however, it is likely that significant force was applied to the device during clinical use.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
FOUNTAIN.INFUSION CATHETER
Common Device Name
INFUSION CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
MDR Report Key11787791
Report Number1721504-2021-00026
Device Sequence Number3215208
Product Code KRA
UDI-Device Identifier00884450012277
UDI-Public884450012277
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K974067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2023
Device Catalogue NumberFIS4-90-5SQ/JP
Device Lot NumberH1947159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer07/11/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;